Alert archive / Missouri / Tornado Warnings in 2006
Tornado Warning 76, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at May 25, 2006, 5:35 PM CDT for Stoddard County, Missouri. It was in force for 40 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2006, 5:35 PM CDT (22:35 UTC)
- Expired
- May 25, 2006, 6:15 PM CDT
- In force
- 40 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Stoddard County, MO
The radar
The Paducah radar (KPAH), 111 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 5:43 PM CDT | HAIL 1.75 | 2 E Puxico, MO | EAST OF COMMUNITY ALONG PP HIGHWAY. GOLF BALL SIZE HAIL. |
| May 25, 5:53 PM CDT | HAIL 1.75 | Bloomfield, MO | |
| May 25, 6:00 PM CDT | HAIL 2.75 | 2 N Bloomfield, MO | BASEBALL SIZE HAIL NORTH OF BLOOMFIELD ALONG HIGHWAY 25. |
| May 25, 6:22 PM CDT | FUNNEL CLOUD | 4 N Essex, MO | FUNNEL IS HALFWAY TO THE GROUND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 5:16 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.6 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1785 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1025 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KPAH 252236 TORPAH MOC207-252315- /O.NEW.KPAH.TO.W.0076.060525T2235Z-060525T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE PADUCAH KY 535 PM CDT THU MAY 25 2006 THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A * TORNADO WARNING FOR... STODDARD COUNTY IN SOUTHEAST MISSOURI. * UNTIL 615 PM CDT. * AT 533 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO JUST NORTH OF DUDLEY...OR ABOUT 6 MILES NORTHWEST OF DEXTER...MOVING SOUTHEAST AT 35 MPH. * LOCATIONS IN THE WARNING INCLUDE POWE...LEORA...PENERMON...ESSEX... BLOOMFIELD...BERNIE...BELL CITY AND BAKER. A TORNADO WARNING BASED ON DOPPLER RADAR...MEANS A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. LAT...LON 3702 9015 3665 9014 3664 8974 3703 8978 $$
1 follow-up statement
000 WWUS53 KPAH 252246 SVSPAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 545 PM CDT THU MAY 25 2006 MOC207-252315- /O.CON.KPAH.TO.W.0076.000000T0000Z-060525T2315Z/ STODDARD MO- 545 PM CDT THU MAY 25 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR STODDARD COUNTY... AT 542 PM CDT...TRAINED WEATHER SPOTTERS REPORTED GOLF BALL SIZE HAIL NEAR PUXICO. THIS STORM IS STILL CAPABLE OF PRODUCING A TORNADO. LOCATIONS IN THE WARNING INCLUDE BELL CITY...POWE...DEXTER...ESSEX... BERNIE...PENERMON AND BAKER. A TORNADO WARNING BASED ON DOPPLER RADAR...MEANS A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. LAT...LON 3702 9015 3665 9014 3664 8974 3703 8978 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at May 25, 1:00 PM CDT, 4 hours 35 minutes earlier.
Area forecast discussion, May 25, 1:00 PM CDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 100 PM CDT THU MAY 25 2006 .DISCUSSION... WATER VAPOR SHOWS UPPER LOW SWIRLING ACROSS IA ON SE TRACK INTO NRN IL...W/ISOLD LTG STRIKES JUST STARTING TO THE NORTH OF THE LOW. SURFACE PLOT AND VISIBLE IMAGERY REVEALS THE COLD FRONT EXTENDING FROM NRN IL SOUTH AND WEST INTO CNTL MO...BUT BOTH WATER VAPOR AND VISIBLE SHOW DRY AIR WEDGE INTO LOWER OH VALLEY. AS FRONT APPROACHES...ANTICIPATE LINE DEVELOPMENT TO OUR NORTH AND EAST TO BUILD BACK SOUTH AND WEST INTO PAH FA...HOW MUCH IS THE PRIMARY FORECAST CHALLENGE. LATEST SWODY1 RETAINS MDT RISK SVR MAINLY NRN/ERN PTNS FA CLOSER TO UPPER WINDS/DYNAMICAL ENERGY. HIGH INSTABILITY ENVIRO IN PLACE W/SUFFICIENT FUEL/LOW LEVEL MOISTURE THAT FRONT SHOULD ACTIVATE LINEAR STORMS DURING PEAK HEATING. WL KEEP CLOSE WATCH AND ANTICIPATE THE SAME TO BE POSTED THIS PM/EVENING. 12Z MODELS PUSH FRONT THRU FA TONIGHT. NAM IS MORE AGGRESSIVE/THOROUGH WITH FROPA WHILE GFS TENDS TO HANG IT UP ALONG OUR SRN BORDER...WHICH IS IN LINE W/THEIR RUN-RUN TRENDS. HAVE OPTED TO KEEP PERSISTENCE STRATEGY FORECAST OF LOW POP ALONG STALLING BOUNDARY ESP SOUTH TONIGHT...THEN CLEAR OUT FRI AM AND RETURN AGAIN TO OUR SOUTHWEST AS BOUNDARY LIFTS WARM/WASHES OUT. THUS WE NEVER REALLY GET A GOOD COOL OFF AND QUICKLY RETURN TO SUMMER LIKE FLOW REGIME AND THUS SUMMER LIKE HEAT/HUMIDITY. THE RESULTANT FORECAST WL BE A NEAR DAILY DIURNAL POP AT LEAST...WITH A CONTINUING DAILY TAD HIGHER POP BY MID WEEK NEXT AS A FRONT SAGS AND DAMPENS THE RIDGE. WE HEDGED ON OR ABOVE HIGH SIDE OF MOS THRU THE PACKAGE IN ACCORDANCE W/PERSISTENCE STRATEGY AS IT BLENDED COLLABORATIVELY. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
Hazardous weather outlook, May 25, 10:00 AM CDT, 7 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1000 AM CDT THU MAY 25 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-261000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1000 AM CDT THU MAY 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ALONG AND EAST OF A LINE FROM BELLMONT...TO CARMI...TO HARRISBURG...TO METROPOLIS ILLINOIS...AND GRAND RIVERS TO FORT CAMPBELL KENTUCKY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REMAINDER OF THE FOUR STATE AREA. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY HAZARDS. A COLD FRONT IS EXPECTED TO MOVE EAST INTO THE AREA THIS AFTERNOON. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE FRONT ACROSS PORTIONS OF SOUTHWEST INDIANA...SOUTHERN ILLINOIS AND SOUTHEAST MISSOURI BY MID TO LATE AFTERNOON...AND THEN MOVE EAST INTO WESTERN KENTUCKY. THE ATMOSPHERE IS FORECASTED TO BE VERY UNSTABLE AHEAD OF THE FRONT...WHICH WILL LEAD TO SCATTERED STRONG TO SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY ALONG AND SOUTH OF A LINE FROM MAYFIELD TO CROFTON KENTUCKY. SOME OF THE STORMS COULD BE STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. WITH A FRONTAL BOUNDARY REMAINING IN THE AREA...THUNDERSTORMS WILL CONTINUE TO BE A POSSIBILITY ESPECIALLY ACROSS THE SOUTHERN HALF OF THE AREA ON FRIDAY. CHANCES FOR THUNDERSTORMS REMAIN IN THE FORECAST FOR FRIDAY NIGHT THROUGH WEDNESDAY...WITH CHANCES MAINLY IN THE AFTERNOON ON SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND TONIGHT...AS WELL AS ON FRIDAY.
In the hours before
Local storm report, May 25, 5:21 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
521 PM CDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM FUNNEL CLOUD EVANSVILLE 37.98N 87.54W
05/25/2006 VANDERBURGH IN TRAINED SPOTTER
REPORTED NEAR INTERSECTION OF INTERSTATE 164 AND
BOONEVILLE NEW HARMONY ROAD.
&&
SMITTYLocal storm report, May 25, 5:25 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
525 PM CDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0519 PM HAIL OWENSBORO 37.76N 87.12W
05/25/2006 E0.88 INCH DAVIESS KY TRAINED SPOTTER
&&
DLLLocal storm report, May 25, 5:28 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
528 PM CDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM HAIL FOLSOMVILLE 38.13N 87.16W
05/25/2006 M0.88 INCH WARRICK IN AIRPLANE PILOT
&&
SMITTYLocal storm report, May 25, 5:31 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
531 PM CDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM HAIL PUXICO 36.95N 90.16W
05/25/2006 M1.00 INCH STODDARD MO EMERGENCY MNGR
SMALLER HAIL ALSO REPORTED WITH THIS STORM.
&&
SMITTYLocal storm report, May 25, 5:33 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
533 PM CDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM HAIL 2 E PUXICO 36.95N 90.12W
05/25/2006 M0.88 INCH STODDARD MO TRAINED SPOTTER
&&
SMITTYLocal storm report, May 25, 5:35 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
535 PM CDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG TENNYSON 38.08N 87.12W
05/25/2006 WARRICK IN TRAINED SPOTTER
LARGE TREE LIMBS DOWN ACROSS MUCH OF THE COMMUNITY.
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 9:21 PM CDT | Severe Thunderstorm Warning | PAH | Perry | 54 min |
| May 24, 10:21 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 54 min |
| May 25, 5:02 PM CDT | Severe Thunderstorm Warning | PAH | Stoddard, Wayne | 73 min |
| May 25, 5:19 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger | 41 min |
| May 25, 5:48 PM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau | 57 min |
| May 25, 5:55 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger | 35 min |
| May 25, 6:01 PM CDT | Severe Thunderstorm Warning | PAH | New Madrid, Scott | 74 min |
| May 25, 6:10 PM CDT | Tornado Warning | PAH | Stoddard | 50 min |
| May 25, 6:38 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 67 min |
| May 25, 6:40 PM CDT | Tornado Warning | PAH | Mississippi, New Madrid, Scott | 65 min |
Nearby
Tornado Warnings in Missouri, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.